Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 39, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 25, 2014, 4:03 PM EDT. It took effect at Mar 26, 2014, 12:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 4:03 PM EDT (20:03 UTC)
- In effect from
- Mar 26, 2014, 12:00 AM EDT
- Expired
- Mar 26, 2014, 6:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
797 WHUS71 KOKX 252003 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 403 PM EDT TUE MAR 25 2014 ...ROUGH CONDITIONS ON THE WATERS THROUGH WEDNESDAY EVENING... ANZ330-335-338-340-345-261000- /O.UPG.KOKX.GL.A.0009.140326T0400Z-140326T2200Z/ /O.NEW.KOKX.GL.W.0011.140326T1000Z-140327T0300Z/ /O.NEW.KOKX.SC.Y.0039.140326T0400Z-140326T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 403 PM EDT TUE MAR 25 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 11 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 11 PM EDT WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...NY HARBOR AND THE BAYS OF LONG ISLAND. * WINDS...EAST WINDS AROUND 10 KT THIS EVENING...BECOMING NORTH AT 10 TO 20 KT BY MIDNIGHT WITH GUSTS TO 30 KT....THEN INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 45 KT DURING WEDNESDAY. * SEAS...BUILDING TO 3 TO 6 FEET ON LONG ISLAND SOUND. * TIMING...HIGHEST WINDS AND SEAS DURING THE DAY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-261000- /O.UPG.KOKX.GL.A.0009.140326T0400Z-140326T2200Z/ /O.NEW.KOKX.GL.W.0011.140326T0400Z-140327T0300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 403 PM EDT TUE MAR 25 2014 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM EDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY. * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...6 TO 10 FEET. * TIMING...HIGHEST WINDS AND SEAS DURING THE DAY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
2 follow-up statements
487 WHUS71 KOKX 260824 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 424 AM EDT WED MAR 26 2014 ...STRONG WINDS WITH ROUGH CONDITIONS ON THE WATERS THROUGH THIS EVENING... ANZ350-261630- /O.EXT.KOKX.GL.W.0011.000000T0000Z-140326T1000Z/ /O.NEW.KOKX.SR.W.0001.140326T1000Z-140326T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 424 AM EDT WED MAR 26 2014 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...STORM WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * LOCATION...OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTH 30 TO 40 KT WITH GUSTS UP TO 50 KT. * SEAS...6 TO 12 FEET. * TIMING...HIGHEST WINDS AND SEAS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO 63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ330-335-338-340-345-261630- /O.CON.KOKX.SC.Y.0039.000000T0000Z-140326T1000Z/ /O.CON.KOKX.GL.W.0011.140326T1000Z-140327T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 424 AM EDT WED MAR 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * LOCATION...NY HARBOR...LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...3 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-261630- /O.CON.KOKX.GL.W.0011.000000T0000Z-140327T0300Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 424 AM EDT WED MAR 26 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * LOCATION...OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...5 TO 10 FEET. * TIMING...HIGHEST WINDS AND SEAS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
235 WHUS71 KOKX 261006 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 606 AM EDT WED MAR 26 2014 ...STRONG WINDS WITH ROUGH CONDITIONS ON THE WATERS THROUGH THIS EVENING... ANZ350-261800- /O.EXP.KOKX.GL.W.0011.000000T0000Z-140326T1000Z/ /O.CON.KOKX.SR.W.0001.000000T0000Z-140326T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 606 AM EDT WED MAR 26 2014 ...STORM WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... * LOCATION...OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 30 TO 40 KT WITH GUSTS UP TO 50 KT. * SEAS...6 TO 11 FEET. * TIMING...HIGHEST WINDS AND SEAS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO 63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ330-335-338-340-345-261815- /O.EXP.KOKX.SC.Y.0039.000000T0000Z-140326T1000Z/ /O.CON.KOKX.GL.W.0011.000000T0000Z-140327T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 606 AM EDT WED MAR 26 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * LOCATION...NY HARBOR...LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...3 TO 5 FEET. * TIMING...HIGHEST WINDS AND SEAS LATE THIS MORNING INTO THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ353-355-261815- /O.CON.KOKX.GL.W.0011.000000T0000Z-140327T0300Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 606 AM EDT WED MAR 26 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * LOCATION...OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...5 TO 8 FEET. * TIMING...HIGHEST WINDS AND SEAS LATE THIS MORNING INTO THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 1:37 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 25, 1:37 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
137 PM EDT TUE MAR 25 2014
.SYNOPSIS...
STRONG LOW PRESSURE SYSTEM TO THE SOUTH APPROACHES TODAY AND
TONIGHT BEFORE PASSING TO OUR EAST ON WEDNESDAY. HIGH PRESSURE
THEN BUILDS IN THROUGH THURSDAY. A WARM FRONT LIFTS TO THE NORTH
THURSDAY NIGHT...FOLLOWED BY A COLD FRONT FRIDAY NIGHT. THE FRONT
STALLS NEARBY THIS WEEKEND WITH A WAVE OF LOW PRESSURE RIDING
ALONG IT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST APPEARS TO BE MOSTLY ON TRACK. MINOR CHANGES THIS UPDATE
TO MAINLY TO HOURLY TEMPS/DEWPOINTS AND CLOUD COVER.
TODAY WILL BE MAINLY DRY WITH INCREASING MID TO HIGH CLOUDS AS
DEEP LAYERED RIDGING SLOWLY LIFTS TO THE NE.
ALL GUIDANCE HAS SLOWED RATE AT WHICH PRECIPITATION BUILDS IN
TODAY...AS THEY INDICATE SOME NEGATIVE VORTICITY ADVECTION AT 700
AND 500 HPA IN THE AFTERNOON...SO ONLY HAVE SLIGHT CHANCE POPS
ALONG THE WESTERN BORDER OF THE CWA BY LATE AFTERNOON. THERMAL
PROFILES SUPPORT ALL SNOW...BUT GIVEN PRECIPITATION WILL BE
LIGHT...AND IMPACT OF MARCH SUN...WOULD NOT BE SURPRISED IF SAW
SOME RAIN MIXED IN TO START AT ELEVATIONS BELOW 500 FT.
HIGHS AROUND 10-15 DEGREES BELOW NORMAL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
NOTE ON 6Z MODELS...NAM AND GFS HAVE TRENDED WETTER...WHILE 3Z
SREF HAS TRENDED DRIER. TIMING OF PRECIPITATION REMAINS BASICALLY
UNCHANGED. IF TRENDS CONTINUE...COULD SEE NEED TO INCREASE SNOW
TOTALS/EXPAND WESTWARD. DO EXPECT 9Z SREF TO REVERSE ITS TREND AS
SOME OF ITS MEMBERS ARE INITIALIZED FROM THE 6Z NAM OR GFS.
MODELS ARE IN VERY GOOD AGREEMENT IN HOW THEY HANDLE FEATURES
ALOFT...BUT DIFFER IN DETAILS AT THE SURFACE WITH HOW THEY HANDLE
THE RAPIDLY DEEPENING NOR/EASTER THAT IS EXPECTED TO PASS TO THE
SOUTH AND EAST OF THE 40N/70W BENCHMARK LATE TONIGHT-WEDNESDAY
MORNING. UNCERTAINTY REMAINS IN HANDLING OF MERGING OF EXISTING
LOW OFF THE FLORIDA COAST...WITH LOW FORECAST TO DEVELOP IN
RESPONSE TO DIGGING TROUGH FROM THE PLAINS. ECMWF AND NAM BOTH
DEVELOP A SMALLER LOW TO THE NW OF THE INITIAL LOW AT 00Z
WEDNESDAY...THEN GRADUALLY MERGE THEM TUESDAY NIGHT...WHILE THE
CMC/GFS/SREF/UKMET DO NOT SHOW THIS. AS A RESULT...THE NAM AND
ECMWF ARE A LITTLE CLOSER TO THE COAST AND WETTER THAN THE OTHERS.
GIVEN THE RATHER REMARKABLE CONSISTENCY OF THE ECMWF WITH THIS
SYSTEM...AND THAT THE FORECAST EVOLUTION OF THE 700 AND 500
VORTICITY PATTERNS IN ALL MODELS SUPPORT A SURFACE EVOLUTION
SIMILAR TO THE ECMWF AND NAM...HAVE LEANED THE FORECAST MORE
TOWARDS THESE TWO THAN THE OTHER CAMP.
BASED ON THIS...WOULD EXPECT LIGHT SNOW TO OVERSPREAD MAINLY THE
SE 1/2 TO 2/3 OF THE TRI-STATE THIS EVENING - STILL SOME QUESTION
HOW FAR NW OF NYC GETS ANY SNOWFALL. WOULD THEN EXPECT A PERIOD OF
MODERATE SNOW ACROSS SOUTHERN AND EASTERN SUFFOLK COUNTY AND NEW
LONDON COUNTY (AND MAYBE SOUTHERN MIDDLESEX) LATE TONIGHT...WITH
LIGHT SNOW FURTHER W TO MAYBE NYC/SW CT...AND SPOTTY LIGHT SNOW
FARTHER TO THE N/W. THE SNOW THEN TAPERS OFF FROM NW TO SE
WEDNESDAY MORNING...WITH THE POTENTIAL FOR SOME ADDITIONAL
ACCUMULATION OVER FAR EASTERN AREAS. WOULD EXPECT CLEARING
BY AND DURING WEDNESDAY AFTERNOON AS THE LOW PULLS
AWAY...ESPECIALLY OVER WESTERN ZONES.
FOR NOW GOING WITH A 2-4 INCH SNOWFALL ACROSS EASTERN SUFFOLK
COUNTY AND MUCH OF SE CT...1-2 INCHES OF SNOW ACROSS THE REMAINDER
OF LONG ISLAND AND PORTIONS OF SW CT AND FAR SE PORTIONS OF NYC.
EXPECT LESS THAN 1 INCH OF SNOW ELSEWHERE...WITH LITTLE TO NO
ACCUMULATION ACROSS ORANGE AND PUTNAM COUNTIES.
BECAUSE CONFIDENCE IN FORECAST IS NOT AT THE REQUIRED 80 PERCENT
LEVEL TO ISSUE AN ADVISORY...HAVE NOT ISSUED ANY WINTER WEATHER
HEADLINES AT THIS TIME.
FOR NOW APPEARS WINDS WILL LIKELY STAY BELOW ADVISORY CRITERIA
WITH THIS STORM...WITH THE STRONGEST WINDS ON WEDNESDAY ACROSS THE
REGION...FOR NOW PEAKING OUT AT 20-25 MPH GUSTING TO 35-40 MPH
WEDNESDAY AFTERNOON. THERE IS A CHANCE OF WINDS REACHING ADVISORY
CRITERIA OVER EASTERN ZONES WEDNESDAY...BUT CONFIDENCE IN THIS IS
NOT HIGH ENOUGH TO REFLECT IN THE FORECAST AT THIS TIME.
FOR LOWS TONIGHT USED A BLEND OF MAV/MET GUIDANCE...WITH VALUES
FORECAST AROUND 5 DEGREES BELOW NORMAL. FOR HIGHS WEDNESDAY USED A
BLEND OF MIXING DOWN FROM 850 HPA WITH NAM 2-METER TEMPERATURES
AND A BLEND OF MAV/MET GUIDANCE. EXPECT VALUES TO BE 10-15 DEGREES
BELOW NORMAL.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
DEEP LAYERED RIDGING BUILDS IN WEDNESDAY NIGHT AND THURSDAY
KEEPING THINGS DRY. THE RIDGE AXIS SLIDES TO THE EAST THURSDAY
NIGHT...WITH A DEEP LAYERED SW FLOW SETTING UP ALOFT...HELPING TO
PUSH A WARM FRONT THROUGH LATE THURSDAY NIGHT. HAVE SLIGHT CHANCE
TO LOW END CHANCE POPS ACROSS THE NW 1/3 OF THE CWA LATE THURSDAY
NIGHT/FRIDAY MORNING IN RESPONSE - BASED ON CLOSEST PROXIMITY TO BEST
UPPER LEVEL FORCING. COULD SEE ENOUGH LOW LEVEL COULD AIR...THAT
COULD SEE SOME SNOW MIXED IN ACROSS NORTHERN INTERIOR ZONES EARLY
FRIDAY MORNING.
PASSING NORTHERN STREAM 700-500 HPA TROUGH ALONG WITH ASSOCIATED
SURFACE COLD FRONT REELECTION WARRANTS CHANCE POPS FOR -SHRA LATE
FRIDAY AFTERNOON AND LIKELY POPS FRIDAY NIGHT.
00Z MODELS (ECMWF/GFS AND CMC) DO NOT BRING THE COLD FRONT AS FAR
TO THE S AS 12Z RUNS DID...AND AS RESULT THE WAVES OF LOW PRESSURE
THAT FORM ALONG IT IN RESPONSE TO APPROACHING 700-500 HPA TROUGH
SATURDAY-SUNDAY PASS CLOSER TO LONG ISLAND THAN PREVIOUSLY
FORECAST. AS A RESULT HAVE INCREASED POPS TO CHANCE SATURDAY AND
SATURDAY NIGHT AND TO SLIGHT CHANCE ON SUNDAY. STILL SOME
UNCERTAINTY AS TO HOW LONG PRECIPITATION LINGERS INTO
SUNDAY...WITH SOME GUIDANCE SUGGESTING SUNDAY MAINLY DRY - SO ONLY
WARRANTS SLIGHT CHANCE POPS DUE TO UNCERTAINTY THIS FAR OUT. FOR
NOW APPEARS WILL BE WARM ENOUGH TO WARRANT ONLY FORECASTING RAIN.
RIDGING BUILDS IN SUNDAY NIGHT AND MONDAY...KEEPING THINGS DRY.
TEMPERATURES START OUT BELOW NORMAL WEDNESDAY NIGHT AND
THURSDAY...MODERATE TO SLIGHTLY ABOVE NORMAL FRIDAY AND
SATURDAY...RETURN TO NEAR NORMAL ON SUNDAY...THEN GO ABOVE NORMAL
ON MONDAY. CONFIDENCE IN TEMPERATURE FORECAST IS BELOW
NORMAL...DUE TO CHANGE IN FORECAST FROM 12Z TO 00Z CYCLE - WITH
IMPACT OF PRECIPITATION ON TEMPERATURES LIKELY NOT FACTORED IN
ENOUGH FRIDAY-SUNDAY (COLD BE A TAD TOO WARM DURING THE DAY).
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A LOW PRESSURE SYSTEM TO THE SOUTH WILL APPROACHES AND RAPIDLY
STRENGTHEN AS IT PASSES WELL SOUTH AND EAST OF LONG ISLAND
TONIGHT.
VFR FOR THE REST OF THE DAY...THEN CONDITIONS DETERIORATE TO MVFR
TONIGHT AT MOST COASTAL TERMINALS WITH ONSET OF SNOW. HIGH
CONFIDENCE IN CATEGORY FORECAST THROUGH TODAY AND MODERATE
CONFIDENCE TONIGHT. LOW CONFIDENCE IN IFR FOR CITY TERMINALS.
MODERATE CONFIDENCE IN IFR FOR KISP AND KGON.
WINDS REMAIN FROM THE S AROUND 6-10 KT FOR MOST TERMINALS TODAY.
WINDS THEN TURN MORE EASTERLY THIS EVENING AND INCREASE...BECOMING
GUSTY LATE TONIGHT WITH N-NW WINDS 15-20 KT WITH GUSTS 25-30 KT BY
LATE TONIGHT/EARLY WEDNESDAY MORNING.
TIMING OF WIND SHIFTS COULD BE 1-3 HOURS DIFFERENT FROM TAFS. THE
CONFIDENCE IN THE WIND FORECAST IS MODERATE THROUGH THIS
AFTERNOON AND LOW INTO THIS EVENING WITH THE TIMING OF THE SWITCH
FROM SE TO E-NE FLOW.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: WIND DIRECTION COULD BE 20-40 DEGREES OFF
AT TIMES LATER THIS AFTERNOON INTO EARLY THIS EVENING.
KLGA FCSTER COMMENTS: WIND DIRECTION COULD BE 20-40 DEGREES OFF
AT TIMES LATER THIS AFTERNOON INTO EARLY THIS EVENING.
KEWR FCSTER COMMENTS: WIND DIRECTION COULD BE 20-40 DEGREES OFF
AT TIMES LATER THIS AFTERNOON INTO EARLY THIS EVENING.
KTEB FCSTER COMMENTS: WIND DIRECTION COULD BE 20-40 DEGREES OFF
AT TIMES LATER THIS AFTERNOON INTO EARLY THIS EVENING.
KHPN FCSTER COMMENTS: WIND DIRECTION COULD BE 20-40 DEGREES OFF
AT TIMES LATER THIS AFTERNOON INTO EARLY THIS EVENING.
KISP FCSTER COMMENTS: WIND DIRECTION COULD BE 20-40 DEGREES OFF
AT TIMES LATER THIS AFTERNOON INTO EARLY THIS EVENING.
.OUTLOOK FOR 12Z WED THROUGH SUN...
.WED...BECOMING VFR. NW WINDS 15-25G25-35 KT THROUGH WED EVENING.
.THU...VFR.
.FRI...MVFR OR LOWER CONDITIONS IN -SHRA. SW SFC WINDS 15-20 KT.
POSSIBLE COMPRESSION ISSUES.
.SAT...MVFR OR LOWER CONDITIONS POSSIBLE WITH A CHANCE OF -RA.
.SUN...MVFR OR LESS IN RA EARLY...THEN VFR LATE.
&&
.MARINE...
MINOR CHANGES THIS UPDATE TO REFLECT THE LATEST TRENDS IN
OBSERVATIONS AND GUIDANCE. FORECAST APPEARS ON TRACK.
BELOW SCA CONDITIONS ACROSS AREA WATERS TODAY...AS HIGH PRESSURE
MOVES EAST. LOW PRESSURE WILL DEVELOP OFF THE SOUTHEAST COAST AND
THEN INTENSIFY OFF THE MID-ATLANTIC COAST TODAY. WINDS AND SEAS WILL
QUICKLY INCREASE TONIGHT INTO WEDNESDAY TO NEAR GALE FORCE...AS THE
COASTAL LOW PASSES NEAR THE AREA WATERS. THEREFORE...GALE WATCHES
REMAIN IN EFFECT FOR TONIGHT INTO WEDNESDAY.
SEAS AND WINDS SUBSIDE TO BELOW SCA CONDITIONS THURSDAY AS HIGH
PRESSURE BUILDS ACROSS THE AREA WATERS. A SCA CONDITIONS WILL LIKELY
BE NEEDED FRIDAY AND SATURDAY AS THE NEXT FRONTAL SYSTEM APPROACHES.
&&
.HYDROLOGY...
LIQUID EQUIVALENT PRECIPITATION FROM A FEW HUNDREDTHS WELL NW OF
NYC TO AROUND .4 INCHES OVER THE SOUTH FORK IS EXPECTED FROM LATE
THIS AFTERNOON INTO WEDNESDAY MORNING. THIS WILL BE IN THE FORM
OF SNOW...SO NO ADVERSE HYDROLOGIC IMPACTS ARE ANTICIPATED.
THERE IS THE POTENTIAL FOR A SIGNIFICANT RAINFALL FROM FRIDAY INTO
SUNDAY. IT SHOULD BE NOTED THERE IS TOO MUCH UNCERTAINTY TO
SPECIFY AMOUNTS AND IMPACTS...AND THAT IT SHOULD NOT RAIN
CONTINUOUSLY FROM FRIDAY INTO SUNDAY.
&&
.CLIMATE...
RECORD LOW MAXIMUMS FOR TUESDAY 3-25:
LOCATION....RECORD/YEAR....FORECAST
NEWARK 34/1940 39
BRIDGEPORT 32/1956 37
CENTRAL PARK 33/1940 38
LAGUARDIA 34/1974 40
JFK 34/1971 39
ISLIP 41/2013 38
&&
.EQUIPMENT...
THE NOAA WEATHER RADIO TRANSMITTER THAT SERVES THE NEW YORK CITY
METROPOLITAN AREA REMAINS OUT OF SERVICE DUE TO RADIO FREQUENCY
INTERFERENCE WITH THE U.S COAST GUARD TRANSMITTER.
FOR MORE INFORMATION SEE THE FOLLOWING PUBLIC INFORMATION
STATEMENT (ALL LOWER CASE):
WWW.ERH.NOAA.GOV/OKX/PRODUCTS/STATIC.TXT
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM MIDNIGHT EDT TONIGHT THROUGH WEDNESDAY
AFTERNOON FOR ANZ330-335-338-340-345-350-353-355.
&&
SYNOPSIS...MALOIT
NEAR TERM...JC/MALOIT
SHORT TERM...MALOIT
LONG TERM...MALOIT
AVIATION...BC
MARINE...FIG/DW
HYDROLOGY...MALOIT
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Mar 25, 4:33 AM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 433 AM EDT TUE MAR 25 2014 CTZ008-012-NYZ079-081-260845- NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 433 AM EDT TUE MAR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SMALL CHANCE THAT AROUND 6 INCHES OF SNOW COULD FALL FROM LATE TONIGHT INTO WEDNESDAY MORNING. MORE LIKELY IS THAT 2 TO 4 INCHES OF SNOW WILL FALL...WITH ISOLATED 5 INCH AMOUNTS OVER THE SOUTH FORK OF LONG ISLAND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SNOW WILL TAPER OFF WEDNESDAY MORNING. AS NOTED ABOVE...THERE IS A SMALL CHANCE THAT AROUND 6 INCHES OF SNOW COULD FALL INTO WEDNESDAY MORNING. MORE LIKELY IS THAT 2 TO 4 TOTAL INCHES OF SNOW WILL FALL...WITH ISOLATED 5 INCH AMOUNTS OVER THE SOUTH FORK OF LONG ISLAND. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>007-009>011-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179- 260845- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 433 AM EDT TUE MAR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-260845- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 433 AM EDT TUE MAR 25 2014 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:59 PM EDT | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 28 hr |
| Mar 25, 4:03 PM EDT | Gale Warning | OKX | 38 hr |
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.